Israel Journal of Mathematics

, Volume 81, Issue 3, pp 265–272 | Cite as

An illumination problem for zonoids

  • K. Bezdek
  • Gy. Kiss
  • M. Mollard


Let Z ⊂ E d be ad-dimensional zonoid, whered≥3. Boltjanskii and Soltan recently proved that if Z is not a parallelotope, then Z can be illuminated by 3·2d−2 points disjoint from Z. In the present paper we prove a related result. Namely, we show that ifd+1=2 p , then Z can be illuminated by 2 d /d+1 lines lying outside Z.


Boundary Point Convex Body Convex Polytope Edge Graph Affine Subspace 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    K. Bezdek,Hadwiger-Levi’s covering problem revisited, inNew Trends in Discrete and Computational Geometry (J. Pach, ed.), Springer-Verlag, Berlin, pp. 199–233 (to appear).Google Scholar
  2. [2]
    K. Bezdek,The problem of illumination of the boundary of a convex body by affine subspaces, Mathematika38 (1991), 362–375.MATHMathSciNetCrossRefGoogle Scholar
  3. [3]
    K. Bezdek,On the illumination of smooth convex bodies, Arch. Math.58 (1992), 611–614.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    K. Bezdek,On the illumination of unbounded closed convex sets, Israel J. Math.80 (1992), 87–96.MATHMathSciNetGoogle Scholar
  5. [5]
    V. G. Boltjanskii and P. S. Soltan,Solution of Hadwiger’s problem for a class of convex bodies, Soviet Math. Dokl.42 (1990), 18–22.Google Scholar
  6. [6]
    R. Schneider and W. Weil,Zonoids and related topics, inConvexity and its Applications (P. M. Gruber and J. M. Wills, eds.), Birkhäuser, 1983, pp. 296–317.Google Scholar

Copyright information

© The Magnes Press 1993

Authors and Affiliations

  • K. Bezdek
    • 1
  • Gy. Kiss
    • 1
  • M. Mollard
    • 2
  1. 1.Department of GeometryEötvös L. UniversityRákóczi út 5Hungary
  2. 2.Laboratoire de Struct. Disc. et de Didac. Institut IMAGUniversité J. FourierGrenoble CedexFrance

Personalised recommendations